Title

Existence and properties of quadratic solitons in anisotropic media: Variational approach

Authors

Authors

S. V. Polyakov;G. I. Stegeman

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Phys. Rev. E

Keywords

SPATIAL SOLITARY WAVES; 2ND-ORDER NONLINEARITIES; Physics, Fluids & Plasmas; Physics, Mathematical

Abstract

Stationary quadratic solitons associated with second harmonic generation in optically anisotropic media have been investigated both numerically and analytically using the variational approach. The solitons were found to have elliptical shapes, both for the fundamental and second harmonic, and their approximate beam waists and amplitudes as a function of the anisotropy and the soliton parameter were found. The important limits of anisotropic diffraction were compared to the well-known model of isotropic diffraction. The stability of anisotropic solitons was addressed via the Vakhitov-Kolokolov criterion and the regions of parameter space for which the solitons are stable were identified. Direct numerical simulations of the coupled field equations were performed to illustrate the existence, stability, and ellipticity of anisotropic quadratic solitons. In general, good agreement was found between approximate analytical approaches and numerical experiments.

Journal Title

Physical Review E

Volume

66

Issue/Number

4

Publication Date

1-1-2002

Document Type

Article

Language

English

First Page

7

WOS Identifier

WOS:000179176300123

ISSN

1539-3755

Share

COinS